MAUDE Adverse Event Report: ARTHREX, INC. IB KIT, BC, W/ CC FT AND JUMPSTART; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. IB KIT, BC, W/ CC FT AND JUMPSTART; BIO SOFT TISSUE FIXATN FASTNR
Model Number IB KIT, BC, W/ CC FT AND JUMPSTART
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 4/19/2024, it was reported by a sales representative via phone that an ar-1788j-cp internalbrace implant system had the drill bit digging into the guidewire when over-drilling, resulting in the guidewire and 3.4 cannulated drill breaking in the talus.The metal fragment was not retrieved from the talus.The rep verified the angle was close when drilling.The case was completed using another ar-1788j-cp internalbrace implant system with no reported delay in the procedure and no adverse effects reported.This was discovered during a lateral ankle stabilization procedure on (b)(6) 2024.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The complaint allegation is confirmed.Based on the images provided from the field, fragments were visible in the x-ray submitted for evaluation.Consequently, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to misaligned insertion, prying/leveraging the device during insertion.

Brand Name
IB KIT, BC, W/ CC FT AND JUMPSTART
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19329414
Report Number1220246-2024-03360
Device Sequence Number6816164
Product Code MAI
UDI-Device Identifier00888867318137
UDI-Public00888867318137
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberIB KIT, BC, W/ CC FT AND JUMPSTART
Device Catalogue NumberAR-1788J-CP
Device Lot Number15229892
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2024
Supplement Date Received by Manufacturer05/18/2025
Initial Report FDA Received Date05/16/2024
Supplement Report FDA Received Date06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown